Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 50, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 24, 2020, 8:50 PM CDT for Cooper County, Saline County, Missouri. It took effect at Apr 25, 2020, 9:13 PM CDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2020, 8:50 PM CDT (01:50 UTC)
- In effect from
- Apr 25, 2020, 9:13 PM CDT
- Expired
- Apr 27, 2020, 10:25 AM CDT
- In force
- 37 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 25.13 ft at Apr 26, 2020, 7:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 24, 6:29 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 24, 6:29 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 629 PM CDT Fri Apr 24 2020 .Discussion... Issued at 246 PM CDT FRI APR 24 2020 Message of the day: Showers and isolated thunderstorms likely through this evening then transitioning to mainly rain showers tonight through Saturday morning. Strong storms with gusty winds and small hail are possible mainly south of the Metro and the Missouri River. Synoptic pattern shows split flow across the region with northwest flow in the upper levels and a series of shortwave troughs affecting the area through early next week. A strong shortwave at 500mb is over western Nebraska and Kansas as we speak with surface cold front across central Kansas. Additionally surface low pressure across Oklahoma will move east well south of the forecast area. However, this low pressure will produce widespread showers mainly south of highway 36 tonight. Radar shows extensive area of showers and isolated thunderstorms moving across eastern Kansas and western Missouri this will continue to be the trend through much of the afternoon. Additional stronger storms have formed in Saline county and other southeastern counties along a surface convergence boundary. This activity will move east through the afternoon. A few strong storms are expected south of the Missouri River and south of Metro area where there has been some increased instability with some heating which could produce stronger storms where small hail dime to nickel size and wind gusts up to 30 to 50 mph are possible. CAPE is expected to be near 1000 J/kg or less with shear of 25 to 30 knots. North of Missouri River including the Metro area the atmosphere is cooler and more stable so stronger storms not as likely. Potential is there for minor flooding mainly south of Highway 36 where PWATs are at 1.00 to 1.25 inches and rainfall of 1 to 2" possible south of Highway 36 with localized higher amounts possible. Rain will end after midnight across western portions of forecast area including the Metro and ending out east by tomorrow morning. Saturday clouds will decrease by afternoon with gusty north to northwest winds 15 to 25 mph. A subtle weak shortwave and weak low level convergence will produce isolated showers and thunderstorms mainly across northwest Missouri by late afternoon and dissipating just after sunset. CAPE will be less than 1000 J/kg and shear 30 knots or less so no severe storms expected. Sunday looks quiet with ridging over the area and nice temperatures near 70 in the afternoon. Next storm system expected early next week with low level jet, southerly low level flow setting up Monday and isentropic ascent with increasing chances of showers and storms. Next strong shortwave trough expected to move into the region Tuesday with a cold front sweeping through the area with a good chance of showers and thunderstorms. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 629 PM CDT FRI APR 24 2020 Combination of MVFR to VFR conditions currently prevail across the Kansas-Missouri state line TAF sites, but that wont last long as a broad area of rain will be moving through between 00z and 04z this evening. There might be lingering showers through the early morning hours with MVFR to possibly IFR conditions. However, clearing skies will likely move back in to prevail by noon Saturday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Christensen Aviation...Cutter
Hazardous weather outlook, Apr 24, 4:48 AM CDT, 16 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 448 AM CDT Fri Apr 24 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 448 AM CDT Fri Apr 24 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few rounds of thunderstorms will be possible today. A few thunderstorms this afternoon and evening may be strong with gusty winds 30 to 50 mph and small hail possible across east central Kansas and west central Missouri. These storms will also be capable of producing heavy rain which may lead to isolated flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible Monday and Tuesday however, severe weather is not expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 24, 2:55 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
255 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TORNADO 3 ENE MALTA BEND 39.21N 93.31W
04/24/2020 SALINE MO PUBLIC
PHOTO SENT IN SHOWS APPARENT WEAK AND BRIEF
LANDSPOUT IN OPEN FIELD EAST OF MALTA BEND.
&&Special weather statement, Apr 24, 3:26 PM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
326 PM CDT Fri Apr 24 2020
MOZ032-033-242115-
Chariton MO-Randolph MO-
326 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHARITON AND CENTRAL
RANDOLPH COUNTIES UNTIL 415 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salisbury, moving northeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Moberly, Salisbury, Huntsville, Cairo and Clifton Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3933 9273 3934 9279 3942 9284 3961 9236
3960 9230 3940 9231
TIME...MOT...LOC 2026Z 243DEG 10KT 3939 9275
LeightonSpecial weather statement, Apr 24, 6:04 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
604 PM CDT Fri Apr 24 2020
KSZ057-060-105-250000-
Johnson KS-Miami KS-Linn KS-
604 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI...NORTHWESTERN LINN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 700 PM CDT...
At 603 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ottawa to near Rantoul to near Lane to near
Greeley. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Olathe, Gardner, De Soto, Paola, Spring Hill, Osawatomie, Louisburg,
Edgerton, Drexel, Parker, Fontana, Hillsdale, Chiles, Bucyrus, Clare,
New Lancaster, Clearview City, Wagstaff and Beagle.
This includes Interstate 35 in Kansas between mile markers 200 and
217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3893 9506 3899 9499 3885 9474 3857 9461
3846 9461 3824 9507
TIME...MOT...LOC 2303Z 225DEG 21KT 3861 9529 3852 9519 3842 9514 3835
9508
KurtzThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:50 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 26 hr |
| Apr 24, 8:50 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 28 hr |
| Apr 24, 8:50 PM CDT | River Flood Warning | EAX | Cooper | 52 hr |
| Apr 25, 2:43 PM CDT | River Flood Warning | EAX | Cooper | 16 hr |
| Apr 25, 6:44 PM CDT | River Flood Warning | EAX | Cooper | 27 hr |
| Apr 25, 8:15 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 14 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.